MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE 5.5 FULL RADIUS ELITE DISPOSABLE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE 5.5 FULL RADIUS ELITE DISPOSABLE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210909
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified arthroscopy, the 5.5 mm blade elite had a strong metal abrasion.The root cause of the failure is unclear.The procedure was completed with a s+n back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H6, health effect - impact code updated.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual evaluation showed the device was returned with original packaging with the batch number of the complaint on the label.The color scheme of the device matches the print.There are grooves cut into the outer diameter, at the distal and proximal end, of the inner blade.There is a nick in the window edge of the outer blade.There are grooves cut into the inside window and the inside cannula of the outer blade which match the location of grooves cut on the inner blade.Heavy bio debris and metal flakes are present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
BLADE 5.5 FULL RADIUS ELITE DISPOSABLE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18348770
Report Number1219602-2023-02479
Device Sequence Number20178627
Product Code HAB
UDI-Device Identifier03596010582737
UDI-Public03596010582737
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210909
Device Lot Number51093687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/02/2024
03/19/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/06/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown